MAUDE Adverse Event Report: JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS SYMFONY TORIC; MULTIFOCAL IOLS

JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS SYMFONY TORIC; MULTIFOCAL IOLS
Model Number ZXT150
Medical Device Problem Code Inadequacy of Device Shape and/or Size (1583)
Health Effect - Clinical Codes Blurred Vision (2137); No Code Available (3191)
Date of Event 04/18/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that the tecnis symfony toric intraocular lens (model zxt150 +23.5 diopter) was implanted in the patient¿s right eye on (b)(6) 2018.It was later explanted on (b)(6) 2018, as the doctor realized that the diopter was incorrect for the patient.Additional information was received and it was learnt that lens was explanted also because the patient's vision remained blurry after the initial surgery and was experiencing worse near vision than pre-op.Reportedly, lens model zxt150 +25.5 diopter was implanted as a replacement.The patient was reported being stable when discharge with no complication.No further information was provided.
 
Additional Manufacturer Narrative
Corrected data: the other relevant history (lasik on both eyes (ou) in 2004) was inadvertently not included in the initial mdr report, therefore, it has been captured in this follow up report.Additional information: device available for evaluation? yes.Returned to manufacturer on: 6/26/2018.Device returned to manufacturer? yes.Device evaluation: the device was received at the manufacturing site for investigation.Visual inspection with the unaided eye shows the product is cut in pieces, most probably to make explant possible.Considering the condition of the lens additional analysis is not possible.The complaint cannot be confirmed.Manufacturing record review: the manufacturing records for the device were reviewed.The product was manufactured and released according to specification.Historical data analysis: the search in complaint history revealed no similar complaints were received for this production order number.Labeling review: the directions for use (dfu) was reviewed.The dfu adequately provides instructions and precautions for the proper use and handling of the product.Conclusion: as a result of the investigation there is no indication of a product quality deficiency and the reported issue could not be verified.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS SYMFONY TORIC
Common Device Name
MULTIFOCAL IOLS
Manufacturer (Section D)
JOHNSON & JOHNSON SURGICAL VISION, INC.
santa ana CA
MDR Report Key7612879
Report Number9614546-2018-00591
Device Sequence Number1396448
Product Code POE
UDI-Device Identifier05050474605275
UDI-Public(01)05050474605275(17)220615
Combination Product (Y/N)Y
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2018
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/23/2018
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Expiration Date06/15/2022
Device Model NumberZXT150
Device Catalogue NumberZXT150U235
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/26/2018
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 05/22/2018
Supplement Date Received by Manufacturer08/22/2018
Initial Report FDA Received Date06/19/2018
Supplement Report FDA Received Date08/23/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age49 YR
Date Report Sent to FDA01/01/2005